Alert archive / North Dakota / Tornado Warnings in 1999
Tornado Warning 11, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 6, 1999, 2:50 PM CDT for Sheridan County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 1999, 2:50 PM CDT (19:50 UTC)
- Expired
- Jun 6, 1999, 3:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sheridan County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
827 WFUS1 KBIS 062005 RRA TORBIS NDC083-062030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 330 PM CDT * AT 250 PM CDT...SKYWARN SPOTTERS REPORTED A TORNADO 5 MILES EAST OF MCCLUSKY...OR ABOUT 49 MILES NORTHEAST OF BISMARCK...MOVING NORTH AT 10 MPH. * THE TORNADO WILL BE NEAR... MCCLUSKY AT 255 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4735 10038 4736 10031 4774 10029 4766 10061 &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:30 AM CDT, 11 hours 20 minutes earlier.
Area forecast discussion, Jun 6, 3:30 AM CDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT SUN JUN 6 1999 LIFTING MID LEVEL WAVE INSURES WIDESPREAD SHOWERS AND THUNDERSTORMS FOR OUR CWA TODAY. ALREADY ACTIVITY HAS PUSHED NORTHWARD OVER THE BORDER WITH SOUTH DAKOTA. BOTH THE ETA AND NGM INDICATE SIGNIFICANT VERTICAL MOTION OVER THE WESTERN HALF OF THE STATE THIS MORNING...WEAKENING AND SHIFT TO THE CENTRAL PART THIS AFTERNOON. HELD CLOSE TO MOS TEMPERATURES...THEY LOOK REASONABLE. WHERE I MADE CHANGES IT WAS TO STAY ON THEIR COOLER SIDE DUE TO EXPECTED CLOUD COVER AND PRECIPITATION. MODELS STILL INDICATE THE RETURN OF PRECIPITATION ACTIVITY TO THE WESTERN HALF OF THE STATE LATE MONDAY AFTERNOON OR MONDAY NIGHT. WILL MAKE NO CHANGES AND LEAVE THE THREAT IN FOR MONDAY NIGHT AND NOT MONDAY AFTERNOON. .BIS...NONE. LEBLANG
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:27 PM CDT | Tornado Warning | BIS | Sioux | 33 min |
| Jun 6, 2:31 PM CDT | Tornado Warning | BIS | Burleigh | 44 min |
| Jun 6, 4:43 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 62 min |
Nearby
Tornado Warnings in North Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.